MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED M

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED M
Model Number 6550002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient who undergone previous l3-5 fusion.It was reported that, the driver's were broken. both drivers were broken when the surgeon was trying to advance an 8.5mm voyager screw, due to extremely hard bone.  the patient had a previous l3-5 fusion.It was mentioned that, they pulled out all screws, extended up to l2 and down to the pelvis.At l3-5, the screws were upsized.One of the levels had really hard, sclerotic bone requiring high torque to final position the 8.5mm screw, which is where both drivers were damaged.  this procedure was revision for l3-5.The reason for revision was patient had adjacent segment disease at level l2-l3, that needed to extend up and down.There was no malfunction of products used in initial surgery lead to this revision.No further complications reported.
 
Additional Manufacturer Narrative
H3: product analysis of part# 6550002 ; lot # nm19g019 analysis summary: visual and optical examination revealed approximately 3mm of the instrument tip has been broken off and not returned for analysis.Fracture surface analysis reveals a fairly flat ductile fracture with circular material flow, consistent with torsional overload.The driver appears to be heat treated properly.This type of damage is consistent with torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA VOYAGER SPINAL SYSTEM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED M
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11945563
Report Number1030489-2021-00741
Device Sequence Number4229667
Product Code HWE
UDI-Device Identifier00643169754492
UDI-Public00643169754492
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K170679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6550002
Device Catalogue Number6550002
Device Lot NumberNM19G019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1